| Model Number |
420227-10 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Based on the claim against the product by the customer noting a broken/loose cable, an investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The pk dissecting forceps instrument was analyzed and found to have a broken conductor wire at the yaw pulley.The conductor wire was broken at the grip-crimp location.The instrument failed the electrical continuity test.No signs of thermal damage were observed.Root cause of this failure is attributed to a component failure.An additional finding not related to the customer reported complaint was that the instrument was found to have a broken bipolar yaw pulley.A broken piece approximately 0.052 x 0.247" in size was missing as a result of breakage.This failure is typically associated with mishandling/misuse.
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the customer indicated that the pk dissecting forceps was no longer articulating.Upon closer inspection, the instrument was found to have a broken wire.A backup instrument was used to continue with the case.The procedure was completed with no reported injury.